Skip to main content

Imbedding of countable groups in 2-generated simple groups

Abstract

We show that every countable group is imbeddable in a 2-generated simple group.

This is a preview of subscription content, access via your institution.

Literature cited

  1. G. Higman, B. H. Neumann, and H. Neumann, “Embedding theorems for groups,” J. London Math. Soc.,24, 247–254 (1949).

    Google Scholar 

  2. B. H. Neumann, “Adjunction of elements to groups,” J. London Math. Soc.,18, 4–11 (1943).

    Google Scholar 

  3. B. H. Neumann, “An essay on free products of groups with amalgamations,” Phil. Trans. Roy. Soc. London, A 246, 503–554 (1954).

    Google Scholar 

  4. H. Neumann, “Generalized free products with amalgamated subgroups,” Amer. J. Math.,70, 590–625 (1948).

    Google Scholar 

  5. Kourov Tetrad [in Russian], Novosibirsk (1973).

Download references

Author information

Authors and Affiliations

Authors

Additional information

Translated from Matematicheskie Zametki, Vol. 16, No. 2, pp. 231–235, August, 1974.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Goryushkin, A.P. Imbedding of countable groups in 2-generated simple groups. Mathematical Notes of the Academy of Sciences of the USSR 16, 725–727 (1974). https://doi.org/10.1007/BF01105577

Download citation

  • Received:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF01105577

Keywords

  • Simple Group
  • Countable Group